My husband is a diabetic/kidney transplant,now suffering with gastro perisis.Info on the disease is far a few between.
It has been suggested to look into a pace maker for his belly.It is not done at our hospital(Baystate medical center). Doc,s here know no doctors that do it. They actually told us to go on the computer to find one.(imagine that) so here I am desparate for information and referals. My husband has been hospitalized 4 times in 6 months. Any info would be appreciated.
The Following User Says Thank You to pam11 For This Useful Post: bill thompson (04-23-2012)
Can you tell me what your husbands symptoms are? I've had terrible abdominal pain mostly on the right side for over a year and a half. Rarely with nausea or vomiting, just pain. One doctor suggested doing a test for gastroparesis, but from what I've read it sounds like most people who have this problem have alot of nausea and vomiting. Any feedback appreciated.
Hi Pam - sorry to hear about your husband. I hope a pacemaker will help!
As far as I know, all gastric pacemakers are currently done by one company, and they're all experimental - I forget the company's name but I know they've got a website. They're taking mostly severe cases from long-term diabetics - so hopefully your husband qualifies! I really hope something works for him. (I've got gastroparesis too.) Best to you!
I was diagnosed about 6 weeks ago with gastroparesis, after 10 years of chronic reflux and nausea. The reflux was so bad I have developed Barrett's Esophagus, a precursor to esophagael cancer. I had a Nissen Fundiplication in March 07 to help with the reflux, but the nausea persisted. I had a gastric dumping study and it took 136 minutes for a half an egg to leave my stomach. That is more than double what they consider normal. I was put on Reglan 4 times a day, which helps. Here's the caveat (isn't there always one?). I have been battling other health issues simutaneously, also for about 10 yrs, with the last year being particularly bad, that seem to be pointing toward adrenal or endocrine problems. I saw an endocrinologist and he ran a series of blood tests. My prolactin (a hormone produced by the pituitary gland) levels are extremely elevated. The high end of normal is 24 and mine are 139. But, it turns out that Reglan can cause elevated prolactin levels. The doctor says he doubts it is the medication elevating mine because they are so elevated, but wants to rule that out before they proceed with an MRI of my pituitary gland. What does that all mean for me? Off the Reglan for 2 weeks, argh. I can somewhat control the symptoms with diet, and also eating only small portions, but I miss the Reglan! In researching this drug, I also found out that a side effect is extreme depression. So, depending on what my prolactin levels look like next week, I have to think about whether or not I even want to go back on the Reglan. The problem is that I have not heard of any other treatments that work as well. It is so frustrating because I just want to feel well.